Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 7, 2021, 5:46 PM CDT for 4 counties in Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 7, 2021, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Grundy County, IL, Kankakee County, IL, Livingston County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 56 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:58 PM CDT | TSTM WND DMG | Gardner, IL | REPORTS OF TREES DOWN ON POWER LINES AND POWER LINES DOWN ON ROADWAYS. |
| Sep 7, 6:01 PM CDT | HAIL 1 | 3 Sw Essex, IL | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WUUS53 KLOT 072246
SVRLOT
ILC063-091-105-197-072330-
/O.NEW.KLOT.SV.W.0107.210907T2246Z-210907T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
546 PM CDT Tue Sep 7 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Northeastern Livingston County in central Illinois...
Southwestern Will County in northeastern Illinois...
Southern Grundy County in northeastern Illinois...
Western Kankakee County in northeastern Illinois...
* Until 630 PM CDT.
* At 546 PM CDT, a severe thunderstorm was located over Mazon, or 7
miles southwest of Coal City, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kankakee, Bourbonnais, Bradley, Manteno, Braidwood, Wilmington,
Coal City, Dwight, Herscher, Diamond, Limestone, Gardner, Lakewood
Shores, Mazon, Braceville, Essex, South Wilmington, Godley,
Bonfield and Carbon Hill.
Including the following interstates...
I-55 between mile markers 213 and 238.
I-57 between mile markers 314 and 321.
This includes... Kankakee River State Park and Olivet Nazarine
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4111 8854 4122 8859 4124 8859 4133 8825
4123 8777 4100 8796 4099 8825 4094 8842
TIME...MOT...LOC 2246Z 294DEG 30KT 4122 8840
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN4 follow-up statements
213
WWUS53 KLOT 072300
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
600 PM CDT Tue Sep 7 2021
ILC063-091-105-197-072330-
/O.CON.KLOT.SV.W.0107.000000T0000Z-210907T2330Z/
Livingston IL-Will IL-Grundy IL-Kankakee IL-
600 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LIVINGSTON...SOUTHWESTERN WILL...SOUTHERN GRUNDY AND
WESTERN KANKAKEE COUNTIES...
At 559 PM CDT, a severe thunderstorm was located over Gardner, or
near Braidwood and Interstate 55, moving southeast at 35 mph. This
storm has further intensified.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kankakee, Bourbonnais, Bradley, Manteno, Braidwood, Wilmington, Coal
City, Dwight, Herscher, Diamond, Limestone, Gardner, Lakewood Shores,
Braceville, Essex, South Wilmington, Godley, Bonfield, Buckingham and
Cabery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4115 8856 4132 8819 4123 8777 4100 8796
4099 8825 4094 8842 4114 8855
TIME...MOT...LOC 2259Z 294DEG 30KT 4117 8827
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN126
WWUS53 KLOT 072306
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
606 PM CDT Tue Sep 7 2021
ILC063-091-105-197-072330-
/O.CON.KLOT.SV.W.0107.000000T0000Z-210907T2330Z/
Livingston IL-Will IL-Grundy IL-Kankakee IL-
606 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LIVINGSTON...SOUTHWESTERN WILL...SOUTHEASTERN GRUNDY
AND WESTERN KANKAKEE COUNTIES...
At 605 PM CDT, a severe thunderstorm was located 3 miles southwest
of Essex, or 8 miles south of Braidwood, moving southeast at 35 mph.
This storm continues to intensify.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kankakee, Bourbonnais, Bradley, Manteno, Braidwood, Wilmington,
Dwight, Herscher, Diamond, Limestone, Gardner, Lakewood Shores,
Braceville, Essex, South Wilmington, Godley, Bonfield, Buckingham,
Cabery and Campus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4132 8819 4123 8777 4100 8796 4099 8825
4094 8842 4111 8853 4117 8839
TIME...MOT...LOC 2305Z 294DEG 30KT 4115 8820
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN820
WWUS53 KLOT 072319
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
619 PM CDT Tue Sep 7 2021
ILC063-072329-
/O.CAN.KLOT.SV.W.0107.000000T0000Z-210907T2330Z/
Grundy IL-
619 PM CDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRUNDY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4107 8850 4112 8824 4129 8821 4129 8805
4123 8777 4100 8796 4099 8825 4094 8842
TIME...MOT...LOC 2319Z 294DEG 30KT 4111 8807
$$
ILC091-105-197-072330-
/O.CON.KLOT.SV.W.0107.000000T0000Z-210907T2330Z/
Livingston IL-Will IL-Kankakee IL-
619 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LIVINGSTON...SOUTHWESTERN WILL AND WESTERN KANKAKEE
COUNTIES...
At 619 PM CDT, a severe thunderstorm was located near Herscher,
moving southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kankakee, Bourbonnais, Bradley, Manteno, Braidwood, Wilmington,
Dwight, Herscher, Limestone, Lakewood Shores, Essex, Bonfield,
Buckingham, Cabery, Campus, Reddick, Emington, Irwin and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4107 8850 4112 8824 4129 8821 4129 8805
4123 8777 4100 8796 4099 8825 4094 8842
TIME...MOT...LOC 2319Z 294DEG 30KT 4111 8807
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN152
WWUS53 KLOT 072330
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
630 PM CDT Tue Sep 7 2021
ILC091-105-197-072340-
/O.EXP.KLOT.SV.W.0107.000000T0000Z-210907T2330Z/
Livingston IL-Will IL-Kankakee IL-
630 PM CDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON...
SOUTHWESTERN WILL AND WESTERN KANKAKEE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still likely with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4107 8850 4112 8824 4129 8821 4129 8805
4123 8777 4100 8796 4099 8825 4094 8842
TIME...MOT...LOC 2330Z 294DEG 30KT 4108 8797
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:28 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 7, 3:28 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
328 PM CDT Tue Sep 7 2021
.MESOSCALE DISCUSSION...
146 PM CDT
Severe thunderstorms have a history of producing large hail (2")
around Dixon area and also in parts of McHenry county. These
storms will continue to become more surface based through the
afternoon as surface temperatures continue to warm through the mid
and upper 80s amidst mid to upper 60s dew points. We will
therefore see an uptick in damaging wind gusts with these storms.
We are already seeing signs of this occurring on radar. This will
also lead to an uptick in the forward speed of these storms as
they continue to produce outflow. Expect these storms to shift to
the east-southeast at up to 60 mph. This speed along suggest that
the winds associated with them will be at least 60, with localized
70+ mph possible. The severe threat will end after 8 pm this
evening as the cold front push south across the area.
KJB
&&
.SHORT TERM...
Through Wednesday night...
328 PM...Primary forecast concern is thunderstorms for the rest
of this evening.
A broken line of thunderstorms developed ahead of the main cold
front this afternoon and continues moving east/southeast through
the center part of the cwa. This line of thunderstorms will
continue moving southeast across the rest of the cwa through this
evening and severe weather will continue to be possible with these
storms. There are isolated showers and thunderstorms developing
along the main cold front across far northern IL currently. It is
unlikely this activity would become severe but will need to
monitor trends. Winds will remain gusty behind the main line of
storms, from the west and eventually northwest, through sunset,
but wind speeds/gusts are expected to diminish after sunset.
Northwest winds will increase again after sunrise with gusts into
the 15-25 mph range for most of the area. The northwest winds
will keep high waves possible along the Lake Michigan shore in
northwest Indiana and the current beach hazard statement for high
waves along the Porter County shore looks on track. As cooler air
spreads across the Great Lakes region Wednesday night into
Thursday morning, there will be a chance for lake effect rain
showers across northwest IN, mainly Porter County. Current chance
pops has this potential handled well and these look to be ending
or shifting east of the area by daybreak Thursday. cms
&&
.LONG TERM...
325 AM CDT
Wednesday night through Monday...
Wednesday night and Thursday, upper-level troughing and
seasonably cool mid-level temperatures will lead to partly cloudy
skies, northwest winds, and highs in the mid 70s. Scattered lake
effect (rain) showers are a distinct possibly along the Porter
county shore of Lake Michigan especially Thursday morning,
considering some 1000+ J/kg of lake-induced CAPE with equilibrium
levels over 20kft. The trough will finally get the boot eastward
Thursday evening. Lows Wednesday and Thursday nights will fall
into the low to mid 50s.
As upper-level zonal flow becoming established along the
US/Canadian border Friday and Saturday, temperatures will be on
the rise with highs in the mid to upper 80s (warmest on Saturday)
across the Lower Great lakes. Forecast ensemble model guidance
suggests a compact short-wavelength trough will scream along the
US/Canadian border Saturday afternoon affording the development of
a surface low in central Ontario. Such a regime will favor
another period of breezy southwest winds in our neck of the woods
Saturday afternoon. As the associated cold front swings through
Saturday evening, precipitation chances look low due to limited
time for moisture return as well as limited forcing (e.g. system
will be too far north). Occasional chances for showers and
thunderstorms may wait until next week as subtle troughs propagate
through the zonal flow aloft. Ensemble model guidance offers no
coherent signal on timing or magnitude of any given wave next
week, outside a general "splattering" of QPF. So, the message is
to expect a warming trend with a return of occasional shower and
thunderstorm chances as we head into the middle of September.
Borchardt
&&
.AVIATION...
For the 18Z TAFs...
Aviation Weather Concerns:
* Thunderstorms moving through terminals, some of which may be severe
* Winds gusting near 40 kt is possible
* Wind shift from the southwest to the northwest behind storms
* More gusty northwesterly winds Wednesday
A cold front approaching from the north will create a line of
showers and thunderstorms this early afternoon. These storms may be
severe in nature, creating gusty winds that could gust up to 40+ kt.
All terminals will have storms on site, but the worse storms are
expected to be east of I-39. Arrival time for RFD is between 18 and
20Z, with 20-22Z for the Chicago terminals, and about an hour later
for GYY.
Winds will become west to northwesterly and remain gusty behind
these storms, with gusts into the mid 20 kt range until shortly
after sunset. Cloud cover will decrease in coverage shortly have the
storms have passed this evening. Winds will weaken a bit overnight,
but are expected to be gusty again starting Wednesday mid-morning,
but remain from the west-northwest throughout Wednesday.
BKL
&&
.MARINE...
325 AM CDT
As a 1000mb surface low pressure system tracks over northern Lake
Michigan from late morning to early afternoon, southwest winds will
increase across the nearshore waters of Lake Michigan with gusts of
25 to 30 kt becoming common by noon / 17Z. Gale force gusts up to 35
kt may occur from Chicago, IL to Gary, IN to Michigan City,IN from 2
to 5 pm CDT, ahead of a cold front expected to pass over Lake
Michigan this afternoon. Given the expected limited time window over
which gale force gusts appear possible this afternoon, we opted not
to issue a Gale Warning for the nearshore waters. However, a Special
Marine Warning may be issued as wind gusts increase this afternoon.
A line of thunderstorms is likely to develop and sweep southeast
across Lake Michigan this afternoon. An abrupt northwesterly wind
shift with gusts in excess of 40 kt and small to damaging hail are
likely with the line of storms, first developing near the Waukegan
shores between 1 and 3 PM and reaching the Chicago shore between 2
and 4 PM, and finally the Gary to Michigan City shores between 3 and
5 pm. Boaters are encouraged to stay up to date on the forecast and
any related marine products that may be issued due to strong winds
and thunderstorms.
Borchardt
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002 until 1 PM Wednesday.
LM...Small Craft Advisory...IL nearshore waters until 7 PM Tuesday.
Small Craft Advisory...IN nearshore waters until 1 PM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Sep 7, 5:21 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
521 PM CDT Tue Sep 7 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-082230-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
521 PM CDT Tue Sep 7 2021 /621 PM EDT Tue Sep 7 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
High Swim Risk Porter County.
DISCUSSION...
Thunderstorms will continue south of a Pontiac to Valparaiso
line through early this evening. These thunderstorms will have
the potential to produce large hail, damaging winds and very
heavy rain. Once these thunderstorms move south of the area, the
severe threat will end for tonight.
Isolated thunderstorms will be possible this evening, north of
this line through the Interstate 80 corridor. These storms are
not expected to produce severe weather.
Northwest winds will produce high waves and dangerous swimming
conditions at Lake Michigan beaches in Porter County Indiana.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
High Swim Risk Porter County.
Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 35 mph to 45 mph.
LMZ740>745-082230-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
521 PM CDT Tue Sep 7 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Limited Thunderstorm Risk This Evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Hazardous conditions for small craft are likely.
Monday...
Limited Thunderstorm Risk.
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Sep 7, 5:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
521 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 ENE CHANNAHON 41.44N 88.20W
09/07/2021 WILL IL LAW ENFORCEMENT
CORRECTS TIME OF PREVIOUS REPORT FROM 2 ENE
CHANNAHON. REPORT OF A TREE DOWN ON SB I-55
AT US 6 AND OVERTURNED SEMI TRUCK ON I-55 AT
ARSENAL.
&&
ZYSpecial weather statement, Sep 7, 5:21 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
521 PM CDT Tue Sep 7 2021
ILZ019-021-072300-
Grundy IL-La Salle IL-
521 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of east central La Salle
and Grundy Counties through 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from near Morris to near
Ottawa. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ottawa, Morris, Channahon, Braidwood, Coal City, Marseilles, Dwight,
Diamond, Seneca, Gardner, Mazon, Braceville, Naplate, South
Wilmington, Godley, Ransom, Carbon Hill, Verona, East Brooklyn and
Kinsman.
This includes... Gebhard Woods State Park, Illini State Park, and
William G Stratton State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Chicago.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and northeastern Illinois.
&&
LAT...LON 4141 8825 4111 8824 4111 8868 4133 8888
TIME...MOT...LOC 2220Z 295DEG 31KT 4137 8834 4130 8878
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FRIEDLEINLocal storm report, Sep 7, 5:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
522 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 1 NE CHANNAHON 41.45N 88.21W
09/07/2021 WILL IL NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS SNAPPED IN
CHANNAHON. TIME ESTIMATED FROM RADAR.
&&
ROLocal storm report, Sep 7, 5:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
529 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 WSW KANKAKEE 41.11N 87.88W
09/07/2021 KANKAKEE IL EMERGENCY MNGR
REPORT OF A 6 TO 12 INCH DIAMETER TREE
BRANCH DOWN.
&&
ZYLocal storm report, Sep 7, 5:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
536 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 NNE NORTHBROOK 42.14N 87.83W
09/07/2021 COOK IL TRAINED SPOTTER
SPOTTER REPORTS MULTIPLE 3 TO 4 INCH
BRANCHES DOWN.
&&
ZYLocal storm report, Sep 7, 5:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
539 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM MARINE TSTM WIND WILMETTE BUOY 42.14N 87.66W
09/07/2021 M54 MPH LMZ740 IL BUOY
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:29 PM CDT | Small Craft Advisory | LOT | 55 hr | |
| Sep 7, 12:37 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 53 min |
| Sep 7, 12:47 PM CDT | Special Marine Warning | LOT | 118 min | |
| Sep 7, 1:13 PM CDT | Special Weather Statement | LOT | Boone, DeKalb, Kane, Lee, Ogle | 32 min |
| Sep 7, 1:20 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 55 min |
| Sep 7, 1:23 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Lee, Ogle | 67 min |
| Sep 7, 1:41 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 49 min |
| Sep 7, 1:51 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Sep 7, 2:03 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 72 min |
| Sep 7, 2:15 PM CDT | Areal Flood Advisory | LOT | Lake, McHenry | 3 hr |
| Sep 7, 2:15 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 30 min |
| Sep 7, 2:29 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 46 min |
| Sep 7, 2:41 PM CDT | Special Marine Warning | LOT | 94 min | |
| Sep 7, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, LaSalle, Will | 63 min |
| Sep 7, 3:04 PM CDT | Tornado Warning | LOT | Will | 26 min |
| Sep 7, 3:28 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 62 min |
| Sep 7, 4:06 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, LaSalle, Livingston | 54 min |
| Sep 7, 4:34 PM CDT | Special Weather Statement | LOT | Kankakee | 56 min |
| Sep 7, 4:59 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 61 min |
| Sep 7, 5:21 PM CDT | Special Weather Statement | LOT | Grundy | 39 min |
| Sep 7, 6:53 PM CDT | Areal Flood Advisory | LOT | Iroquois, Kankakee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.